Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 13, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Sep 6, 2010, 4:12 AM CDT for 14 counties in Nebraska; Monona County, Iowa. It took effect at Sep 6, 2010, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2010, 4:12 AM CDT (09:12 UTC)
- In effect from
- Sep 6, 2010, 1:00 PM CDT
- Expired
- Sep 6, 2010, 7:03 PM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 102 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 2160 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
863 WWUS73 KOAX 060912 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 412 AM CDT MON SEP 6 2010 ...STRONG NORTHWEST WINDS EXPECTED THIS AFTERNOON... .A STRONG COLD FRONT WILL BRING GUSTY NORTHWEST WINDS TO THE AREA TODAY. IAZ043-NEZ011-012-015>018-030>034-042>044-061715- /O.NEW.KOAX.WI.Y.0013.100906T1800Z-100907T0100Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT 412 AM CDT MON SEP 6 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * A COLD FRONT WILL MOVE INTO THE REGION TODAY BRINGING STRONG NORTHWEST WINDS DURING THE AFTERNOON HOURS. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE POSSIBLE. * DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION WHILE DRIVING. BOATERS MAY ALSO HAVE DIFFICULTY ON THE WATER DUE TO HIGH WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KERN
2 follow-up statements
344 WWUS73 KOAX 061642 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1142 AM CDT MON SEP 6 2010 IAZ043-NEZ011-012-015>018-030>034-042>044-070045- /O.CON.KOAX.WI.Y.0013.100906T1800Z-100907T0100Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT 1142 AM CDT MON SEP 6 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * A COLD FRONT WILL CONTINUE TO MOVE THROUGH NORTHEAST NEBRASKA EARLY THIS AFTERNOON. BEHIND THE COLD FRONT...NORTHWEST WINDS WILL SIGNIFICANTLY INCREASE EARLY THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE POSSIBLE. * DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION WHILE DRIVING. BOATERS MAY ALSO HAVE DIFFICULTY ON THE WATER DUE TO HIGH WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
515 WWUS73 KOAX 070003 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 703 PM CDT MON SEP 6 2010 IAZ043-NEZ011-012-015>018-030>034-042>044-070115- /O.CAN.KOAX.WI.Y.0013.000000T0000Z-100907T0100Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT 703 PM CDT MON SEP 6 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. GUSTY NORTHWEST WINDS WILL CONTINUE TO DIMINISH ACROSS THE AREA THROUGH SUNSET. $$ FOBERT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Sep 6, 3:24 AM CDT, 48 minutes earlier.
Area forecast discussion, Sep 6, 3:24 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
324 AM CDT MON SEP 6 2010
.DISCUSSION...
MAIN CONCERN FOR THE DAY WILL BE POTENT COLD FRONT DIVING THRU THE
CWA TODAY.
LATEST SUBJECTIVE SFC ANALYSIS SHOWS LRG SFC LOW CENTERED OVER THE
CO/NE/KS BORDERS WITH CDFNT EXTENDING NWD INTO THE WRN DAKOTAS.
STRONG UPPER SYSTEM ROTATING SEWD OUT OF SERN CANADA WL CONTINUE TO
MOVE QUICKLY INTO THE NRN PLAINS AND BE CENTERED OVER ERN SD BY 00Z
TUE. SFC LOW WL QUICKLY MOVE NORTHEAST THRU THE DAY...MOVING TO NERN
NEB BY 18Z AND TO SWRN MN BY 00Z/TUE. THIS WL SWEEP A STRONG CDFNT
INTO THE WRN CWA BY 18Z AND MOVE IT THRU THE ENTIRE CWA BY 00Z TUE.
BEHIND THE FRONT...A STRONG SFC GRADIENT AND 850MB WINDS NEAR 50KTS
WL PROMPT A WIND ADVISORY FOR A GOOD CHUNK OF OUR NORTHERN COUNTIES
WHERE MAIN PIECE OF UPPER ENERGY AND MOMENTUM TRANSFER ARE GREATEST.
WILL RUN THE ADVISORY FROM 18Z-01Z ALTHOUGH WINDS MAY NOT PICK UP
TILL 19-20Z DEPENDING ON THE SPEED OF THE BOUNDARY...BUT WANTED TO
ALLOW FOR A BIT OF A CUSHION.
STRONG ISENTROPIC LIFT IN THE 310-315K LAYER AND STEEP MID LEVEL
LAPSE RATES THIS MORNING AROUND 9C/KM HAVE SPARKED ISOLATED SHOWERS
AND -TSRA ACROSS PORTIONS OF CNTRL AND ERN NEB. THIS ACTIVITY WL
LIKELY CONTINUE THRU THE MORNING AHEAD OF FROPA SO HAVE ADDED A VERY
LOW SLIGHT CHANCE POP TO THE ENTIRE CWA THRU 18Z. THIS AFTERNOON
AFTER FROPA...QG FORCING WL INCREASE AHEAD OF THE UPPER SYSTEM OVER
NERN NEB AND SO WL CONTINUE LOW POPS OVER THE AREA.
SFC HIGH PRESSURE MOVES INTO THE REGION TUESDAY NIGHT AS WEAK MID
LEVEL RIDGING MOVES OVER THE CNTRL PLAINS. RETURN FLOW WL SET UP BY
MID WEEK AND STRONG WARM/MOIST AIR ADVECTION REGIME WL PROMPT
SLIGHT CHANCE POPS WEDNESDAY THRU FRIDAY. YET ANOTHER STRONG UPPER
SYSTEM WL SLIDE ACROSS THE NRN PLAINS PUSHING ANOTHER CDFNT INTO
THE CWA LATE IN THE WEEK. THIS SHOULD HELP CLEAN OUT PCPN FOR THE
WEEKEND.
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
06Z TAFS
MAINLY VFR CONDITIONS EXPECTED THROUGH TUESDAY. STRONG LOW PRESSURE
SYSTEM WILL CAUSE LOW LEVEL WIND SHEAR THROUGH ABOUT 14Z ACROSS
EASTERN NEBRASKA TAF SITES. MID LEVEL CLOUDS COULD ALSO PRODUCE
ISOLATED SHOWERS. WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE
THROUGH THE DAY AS A COLD FRONT SWEEPS THROUGH THE AREA. FRONT WILL
REACH KOFK BY 17Z THEN KOMA AND KLNK BY 21Z OR 22Z. NORTHWEST WINDS
OF 25KTS WITH GUSTS OVER 35KTS ARE POSSIBLE FOR THROUGH ABOUT 01Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR NEZ011-012-015>018-030>034-042>044.
IA...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR IAZ043.
&&
KERN/DERGANHazardous weather outlook, Sep 5, 4:46 PM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 446 PM CDT SUN SEP 5 2010 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-061200- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 446 PM CDT SUN SEP 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON ACROSS EXTREME SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AS A COLD FRONT MOVES INTO THE AREA. SEVERE STORMS ARE NOT EXPECTED. IN ADDITION... STRONG NORTHWESTERLY WINDS OF 25 TO 35 MPH WILL ALSO BE POSSIBLE BEHIND THE COLD FRONT...ESPECIALLY ACROSS NORTHEAST NEBRASKA WHERE GUSTS COULD APPROACH 45 MPH OR HIGHER MONDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS WEDNESDAY AND THURSDAY AS A WARM FRONT LIFTS NORTH THROUGH THE REGION...THEN ANOTHER CHANCE ON FRIDAY AS COLD FRONT SWEEPS ACROSS THE PLAINS. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY. DEWALD
Nearby
Wind Advisories in Nebraska, 2010Wind Advisories in Iowa, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.